MAUDE Adverse Event Report: STERILMED, INC. DIAGNOSTIC EP CATH; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. DIAGNOSTIC EP CATH; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BIOBD710DF282CT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a pulmonary vein stenosis procedure with a reprocessed diagnostic ep catheter and upon opening the device, some of the internal parts of the distal electrodes at the tip of the catheter were exposed.Multiple attempts have been made to get clarification on this event, however no further information has been made available.
 
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 16-nov-2021.The primary packaging box was not opened before the procedure.A new catheter was used.There was no other damage noticed besides the damage to the catheter.In addition, manufacture date (10-aug-2021) and expiration date (10-aug-2022) were obtained, therefore sections d4 and h4 were updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a pulmonary vein stenosis procedure with a reprocessed diagnostic ep catheter and upon opening the device, some of the internal parts of the distal electrodes at the tip of the catheter were exposed.The product was returned to sterilmed for evaluation.Sterilmed performed visual inspection and functional test on the returned device.Visual analysis of the returned device revealed the imaging catheter was returned with no apparent damage.Microscope analysis was performed in the tip area and the catheter failed the test.A hole was found at the tip without exposed wires.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.Additional information was obtained on 20-dec-2021, that the damage seen during analysis is what was originally observed upon opening of the device.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
DIAGNOSTIC EP CATH
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12823748
Report Number2134070-2021-00024
Device Sequence Number20258053
Product Code NLH
UDI-Device Identifier10888551005920
UDI-Public10888551005920
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2022
Device Model NumberBIOBD710DF282CT
Device Catalogue NumberBIOBD710DF282CT
Device Lot Number2154246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer11/16/2021
12/19/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/08/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown